Jump to content
CrazyBoards.org

Risperidone What has it done to me?


Recommended Posts

Hi everyone, Ive been taking 1mg of risp for about a month, it's helped enormously with anxiety and depression. Last week I started to have quite servere pain in my neck and upper shoulders. The pain increased until I couldn't move my neck at all and the pain was unbearable. Pdoc said to stop risp and has now given me Abilify. I'm terrified. I don't know what Risp had done to me and frightened that Abilify will do the same. The pain has decreased since I stopped Risp but is still there, it sort of feels as though the muscle in my neck is locked.

I'm so disappointed about stopping Risp as nothing has ever really helped me re anxiety/depression, my mood has taken a dive since I stopped.

Thanks for any response

M

Link to comment
Share on other sites

No I didn't go to GP. I told pdoc that I was taking diazepam and paracetamol which helped only slightly with pain. I was also having alittle difficulty swallowing and coughing, felt as though something was stuck in my throat. Maybe I should see GP, I'd love to start Risp again but to frightened that it has done some damage to muscles /spine.

Has anyone ever experianced pain due to Risp.

Link to comment
Share on other sites

Risperdal is known to cause stiffness a little more than most AAPs, at least that is what my pdoc has lead me to believe. I'm not sure, but think maybe that is separate from EPS. Dunno, so don't quote me.

Since you mentioned cough and sore throat, if you proceed to get a serious cold or flu, the stiffness could be due to that, especially if it lingers. Again, I can't say for sure. But if that does happen, I'd talk it over with your pdoc and doc.

Link to comment
Share on other sites

I haven't developed cold/flu and not taken Risp for 6 days now. I went into town earlier today and came back crippled with pain again neck/back. Have taken diazepam/paracetamol which has helped. I'm very frightened of meds as have reacted badly to many of them in the past. I'm wondering if the muscle pain is just an expression of worry anxiety. Would I really still be getting symptoms after not taking Risp for 6 days? Does the eps you mentioned abate or does if continue once med is stopped?

many thanks for your help.

M

Link to comment
Share on other sites

If it's still significant now, you should call your doctor. Most likely this is something your system just needs to work thru and the worry isn't helping. Answers here, however, aren't the same as getting a doctor's opinion. Doctors see you in person, have a much better idea of your history, are professionally trained, and can talk to you first hand about what is going on. The stress alone of wondering what's up is good enough reason to call for an appt.

EPS often is temporary. Stop the med and symptoms go away. However, it can be permanent. Don't freak! You were only on Risperdal a short period and it was at a low dose. If what is going on is EPS related, most likely it will abate. The thing is, no one here can give you as good of an answer as your doctor can, and that includes ensuring you that it's not gonna last.

Link to comment
Share on other sites

EPS often is temporary. Stop the med and symptoms go away. However, it can be permanent. Don't freak! You were only on Risperdal a short period and it was at a low dose. If what is going on is EPS related, most likely it will abate. The thing is, no one here can give you as good of an answer as your doctor can, and that includes ensuring you that it's not gonna last.

The only form of EPS which can be permanent is tardive dyskinesia which manifests itself as facial tics or movement disorders. It's very rare with modern APs.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...